Hi everyone. I am new on here and wanted to get some feedback/experiences to see if any of you can relate and maybe make me feel better! I am a 25 year old whose been suffering from anxiety for a while now. I got to a point maybe 4 or 5 years ago where I wouldn't leave my house, my friendships and relationships suffered, I couldn't live my day to day life without panicking. I finally got better with therapy and natural medications and these last few months its come back and I decided to go on Lexapro. My psychiatrist put me on 10mg to start and told me to start it at night and see how i feel. i woke up in the middle of the night with the WORST panic attack and it kept me up all night. So then she told me to start taking it in the morning and cut the pill in half for a few days and then go back up to 10. She also put me on ativan to rid my increased anxiety but it makes me EXHAUSTED. It's affected me at work and I took the week off because I feel like I won't even be able to function. I know this is all normal but how long does it usually take for this increased anxiety and other side effects to go away?
How long will it take for these Lexapro side effects to go away?
Question posted by laurbot on 15 March 2016
Last updated on 22 January 2021 by Mad-T-Train
If you were able to use natural remedies for your anxiety that is a great achievement. The side effects of SSRIs are noted to include making your anxiety worse. Some say it is until it builds up in your system which could take 8 weeks as it antagonizes the brain receptors and serotonin builds up. But then once that happens other side effects like insomnia, tremors, dry mouth, tinnitus, akathisia,
tardive dyskinesia, and lots of other side effects can come your way. If these side effects don’t get you coming they get you going when you try to discontinue the medication and no they don’t necessarily go away when you stop the meds. Give survivingantidepressants.org a read and search Lexapro. There are some YouTube videos of peoples experience that may change your decision.
I had a harsh start up when I was on Lexapro. But it did around the 3rd week start to kick in for my anxiety. Ativan also made me sleepy. I would cut it into as low as 1/4 of a 1mg and that helped. It did not take all the anxiety away but took the edge off so I could function.
You received some good advise from others.
Many of us have been where you are and it is comforting to know we do not walk this journey alone.
Hang in there, it does get better. :)
Whenever you start or change dosage it seems that you basically have to go thru a week of hell again. My experience is about 8 days for the start up really bad side effects then it gets easier.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.